Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

How to cure Tinea Corporis ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
About two days ago I noticed three spots smaller than a dime and bigger than a pencil eraser on my lower stomach. Two are about three inches below my belly button and one about an inch above my shaft. There is a red ring with a fairly white flakey center. All are painless and non itchy. Can you help me with this?
Posted Thu, 19 Apr 2012 in Infections
Answered by Dr. Bharat Chawda 2 hours later

Thank you for the query,

Being a dermatologist I can say better when I see the lesion before putting a diagnosis. But as you have described ,it seems to be a fungal infection,which are common over these areas.

Other possibility is an allergic contact dermatitis to nickle (present in trouser buttons) .
I would go more with a fungal infections as it has a shorter history.If not treated properly it may spread too .So consult a good dermatologist for a proper dose of anti fungal medicine .One would need a oral and a topical treatment both.Also avoid occlusive clothes and prevent your self from excessive sweating.

In case of allergic contact dermatitis one needs a completely different treatment in the form of topical steroids . So consult a dermatologist in any case and get you self treated.
You can send me a picture of the lesion for confirmation. Send at YYYY@YYYY mention the subject as "ATTN Dr.Bharat Chawda".Also do mention in reply to this that you have sent a snap for review.

‘Hope I have answered your query, I will be available to answer your follow up queries’.

Above answer was peer-reviewed by
Follow-up: How to cure Tinea Corporis ? 29 hours later
I sent you some pictures which I just took. I appologise they are not very good, but they were the best I could get.

Just wanted to add some things. I dont wear clothing with nickel buttons. Also I work in Afghanistan so trying to get to a doctor will be very difficult for me. Can you tell me what we might be looking at here, what will happen if I have wait a while to get the propper medications, how serious this is, anything I can do right now to stop the spreading, could this be an STD, is there a medication I may be able to get here that could make this go away?

Any answers right now will help.

Thanks for your time,
Answered by Dr. Bharat Chawda 1 hour later

Thanks for following up.

My provisional diagnosis after looking at the picture you sent is a fungal infection called "TINEA CORPORIS". It's not a serious disease but it can spread if not treated. You can wait for a while and then consult dermatologist.

It's not a STD either (provided you don't have any other lesions over genitalia).

As far as getting a medication is concerned, you need anti fungal cream or a tablet. I am sorry, I am not aware of OTC drugs available at Afghanistan. However antifungal creams such as flucanazole or clotrimazole which are OTC's at most places can be tried.

You should keep the area clean and prevent any dampness or excessive sweating over the area.

You will also need to check your blood sugars when you get back to your home country if not earlier.

Hope this help you .

“ Wish you Good Health”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor